Alert archive / Michigan / Gale Warnings in 2012

Gale Warning 25, NWS Grand Rapids, MI

October 7, 2012

NWS Grand Rapids, MI issued this gale warning at Oct 7, 2012, 3:58 AM EDT. It took effect at Oct 8, 2012, 10:00 AM EDT. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2012, 3:58 AM EDT (07:58 UTC)
In effect from
Oct 8, 2012, 10:00 AM EDT
Expired
Oct 9, 2012, 11:00 PM EDT
In force
37 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WHUS73 KGRR 070758
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 AM EDT SUN OCT 7 2012

LMZ844>849-071600-
/O.NEW.KGRR.GL.W.0025.121008T1400Z-121009T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
358 AM EDT SUN OCT 7 2012

...GALE WARNING IN EFFECT FROM 10 AM MONDAY TO 4 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 4 PM EDT
TUESDAY. 

* WINDS...GRADUALLY INCREASING TO SOUTHERLY GALES TO 35 KNOTS BY
  LATE MONDAY AFTERNOON. WINDS WILL PERSIST INTO TUESDAY AFTERNOON
  BEFORE DIMINISHING. 

* WAVES...BUILDING TO OVER 10 FEET MONDAY AFTERNOON AND PERSISTING
  INTO TUESDAY AFTERNOON BEFORE DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ
11 follow-up statements
743 
WHUS73 KGRR 071501
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1101 AM EDT SUN OCT 7 2012

LMZ844>849-072315-
/O.CON.KGRR.GL.W.0025.121008T1400Z-121009T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1101 AM EDT SUN OCT 7 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 4 PM EDT
TUESDAY...

* WINDS...GRADUALLY INCREASING TO SOUTHERLY GALES TO 35 KNOTS BY 
  LATE MONDAY AFTERNOON. WINDS WILL PERSIST INTO TUESDAY 
  AFTERNOON BEFORE DIMINISHING. 

* WAVES...BUILDING TO OVER 10 FEET MONDAY AFTERNOON AND 
  PERSISTING INTO TUESDAY AFTERNOON BEFORE DIMINISHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WDM
263 
WHUS73 KGRR 071955
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 PM EDT SUN OCT 7 2012

LMZ844>849-080400-
/O.CON.KGRR.GL.W.0025.121008T1400Z-121009T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
355 PM EDT SUN OCT 7 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 4 PM EDT
TUESDAY...

* WINDS...GRADUALLY INCREASING TO SOUTHERLY GALES TO 40 KNOTS BY 
  LATE MONDAY AFTERNOON. WINDS WILL PERSIST INTO TUESDAY 
  AFTERNOON BEFORE DIMINISHING. 

* WAVES...BUILDING TO OVER 10 FEET MONDAY AFTERNOON AND 
  PERSISTING INTO TUESDAY AFTERNOON BEFORE DIMINISHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WDM
662 
WHUS73 KGRR 080234
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1034 PM EDT SUN OCT 7 2012

LMZ844>849-081045-
/O.CON.KGRR.GL.W.0025.121008T1400Z-121009T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1034 PM EDT SUN OCT 7 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 4 PM EDT
TUESDAY...

* WINDS...GRADUALLY INCREASING TO SOUTHERLY GALES TO 40 KNOTS BY 
  LATE MONDAY AFTERNOON. WINDS WILL PERSIST INTO TUESDAY 
  AFTERNOON BEFORE DIMINISHING. 

* WAVES...BUILDING TO OVER 10 FEET MONDAY AFTERNOON AND 
  PERSISTING INTO TUESDAY AFTERNOON BEFORE DIMINISHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
156 
WHUS73 KGRR 080757
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 AM EDT MON OCT 8 2012

LMZ844>849-081600-
/O.CON.KGRR.GL.W.0025.121008T1400Z-121009T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
357 AM EDT MON OCT 8 2012

...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
EDT TUESDAY...

* WINDS...GRADUALLY INCREASING TO SOUTHERLY GALES TO 40 KNOTS BY 
  LATE MONDAY AFTERNOON. WINDS WILL PERSIST INTO TUESDAY 
  AFTERNOON BEFORE DIMINISHING. 

* WAVES...BUILDING TO OVER 10 FEET MONDAY AFTERNOON AND 
  PERSISTING INTO TUESDAY AFTERNOON BEFORE DIMINISHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ
412 
WHUS73 KGRR 081509
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1109 AM EDT MON OCT 8 2012

LMZ844>849-082315-
/O.CON.KGRR.GL.W.0025.000000T0000Z-121009T2000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1109 AM EDT MON OCT 8 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY...

* WINDS...SOUTHWEST WINDS OF 20 TO 30 KNOTS TODAY WILL RAMP UP TO
  GALE FORCE TONIGHT. SOUTHWEST GALES OF 35 TO 40 KNOTS WILL BE
  COMMON TONIGHT INTO TUESDAY. 

* WAVES...WAVES WILL BUILD TO 5 TO 10 FEET BY EVENING ACROSS THE
  NEARSHORE AREA. THE HIGHEST WAVES WILL BE FOUND NORTH OF GRAND
  HAVEN. WAVES OF 6 TO 12 FEET ARE EXPECTED TONIGHT INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DUKE
637 
WHUS73 KGRR 081945
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EDT MON OCT 8 2012

LMZ844>849-090345-
/O.EXT.KGRR.GL.W.0025.000000T0000Z-121010T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
345 PM EDT MON OCT 8 2012

...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT TUESDAY...

* WINDS...SOUTH WINDS WILL INCREASE TO GALE FORCE
  TONIGHT...CONTINUING INTO TUESDAY EVENING. GALES TO 35 TO 40
  KNOTS SHOULD BE COMMON. THE HIGHEST WINDS WILL BE FROM HOLLAND
  NORTH UP THE SHORE IN SOUTHERLY FLOW.

* WAVES...WAVES WILL BUILD INTO THE 6 TO 12 FOOT RANGE TONIGHT
  WITH THE HIGHEST WAVES OCCURRING NORTH OF HOLLAND IN SOUTH FLOW.
  GALES AND LARGE WAVES WILL PERSIST THROUGH THE DAY ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DUKE
270 
WHUS73 KGRR 090240
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 PM EDT MON OCT 8 2012

LMZ844>849-091045-
/O.CON.KGRR.GL.W.0025.000000T0000Z-121010T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1040 PM EDT MON OCT 8 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT TUESDAY...

* WINDS...SOUTH WINDS WILL INCREASE TO GALE FORCE TONIGHT... 
  CONTINUING INTO TUESDAY EVENING. GALES TO 35 TO 40 KNOTS 
  SHOULD BE COMMON. THE HIGHEST WINDS WILL BE FROM HOLLAND NORTH 
  UP THE SHORE IN SOUTHERLY FLOW. 

* WAVES...WAVES WILL BUILD INTO THE 6 TO 12 FOOT RANGE TONIGHT 
  WITH THE HIGHEST WAVES OCCURRING NORTH OF HOLLAND IN SOUTH 
  FLOW. GALES AND LARGE WAVES WILL PERSIST THROUGH THE DAY ON 
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
510 
WHUS73 KGRR 090757
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 AM EDT TUE OCT 9 2012

LMZ844>849-091600-
/O.CON.KGRR.GL.W.0025.000000T0000Z-121010T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
357 AM EDT TUE OCT 9 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO GALES OF 35
  KNOTS DOWN SOUTH THIS MORNING. SOUTH TO SOUTHWEST GALES OF 35
  TO 40 KNOTS WILL CONTINUE THROUGH THE DAY UP NORTH.

* WAVES...6 TO 12 FOOT WAVES CAN BE EXPECTED THROUGH THE DAY
  TODAY. THE HIGHEST WAVES WILL OCCUR NORTH OF HOLLAND. CONDITIONS
  WILL IMPROVE SLIGHTLY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ
553 
WHUS73 KGRR 091613
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1213 PM EDT TUE OCT 9 2012

LMZ844>849-100015-
/O.CON.KGRR.GL.W.0025.000000T0000Z-121010T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1213 PM EDT TUE OCT 9 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WINDS...SOUTHWEST GALES TO 35 KNOTS THIS AFTERNOON WILL TURN TO
  THE WEST THIS EVENING AND NORTHWEST OVERNIGHT. GALES SHOULD END
  THIS EVENING...WITH WINDS TO 30 KNOTS EXPECTED TONIGHT OUT OF
  THE WEST AND NORTHWEST.

* WAVES...WAVES OF 6 TO 10 FEET CAN BE EXPECTED IN THE NEARSHORE
  WATERS THIS AFTERNOON...SUBSIDING JUST A BIT TO 5 TO 8 FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DUKE
267 
WHUS73 KGRR 092005
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
405 PM EDT TUE OCT 9 2012

LMZ844>849-100300-
/O.CON.KGRR.GL.W.0025.000000T0000Z-121010T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
405 PM EDT TUE OCT 9 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WINDS...SOUTHWEST GALES TO 35 KNOTS EARLY THIS EVENING WILL
  SHIFT TO THE WEST AFTER SUNSET AND NORTHWEST OVERNIGHT. GALES
  SHOULD END THIS EVENING...WITH WINDS TO 30 KNOTS EXPECTED
  TONIGHT OUT OF THE WEST AND NORTHWEST.

* WAVES...WAVES OF 6 TO 10 FEET CAN BE EXPECTED IN THE NEARSHORE 
  WATERS THIS EVENING...SUBSIDING JUST A BIT TO 5 TO 8 FEET 
  OVERNIGHT TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DUKE
640 
WHUS73 KGRR 100302
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1102 PM EDT TUE OCT 9 2012

LMZ844>849-101115-
/O.EXP.KGRR.GL.W.0025.000000T0000Z-121010T0300Z/
/O.NEW.KGRR.SC.Y.0071.121010T0302Z-121011T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1102 PM EDT TUE OCT 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. 

* WINDS...WEST 20 TO 30 KNOTS THROUGH WEDNESDAY EVENING. 

* WAVES...WAVES 4 TO 6 FEET BUILDING TO 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 7, 3:53 AM EDT, 5 minutes earlier.

Area forecast discussion, Oct 7, 3:53 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
353 AM EDT SUN OCT 7 2012

.SYNOPSIS...
ISSUED AT 353 AM EDT SUN OCT 7 2012

THE AREA WILL SEE A GOOD PORTION OF TODAY BE GLOOMY AND COOL JUST
LIKE YESTERDAY. A FEW LIGHT SHOWERS WILL BE AROUND THE AREA. THE
CLOUDS AND SHOWERS ARE EXPECTED TO MOVE OUT LATE THIS AFTERNOON AS A
WAVE OF LOW PRESSURE SHIFTS EAST OF THE AREA. MONDAY/COLUMBUS DAY
SHOULD BE DRY WITH TEMPERATURES BEGINNING TO RECOVER AFTER A
POTENTIALLY FROSTY/FREEZING NIGHT TONIGHT.

WE WILL SE A SERIES OF SYSTEMS MOVE THROUGH THE AREA MID WEEK INTO
NEXT WEEKEND THAT COULD BRING MORE RAIN.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 353 AM EDT SUN OCT 7 2012

THERE ARE THREE PERIODS OF WEATHER THAT WILL BE THE FOCUS IN THE
SHORT TERM. THE FIRST PERIOD IS TODAY WITH RAIN CHANCES...AND THEN
FROST/FREEZE POTENTIAL FOR TONIGHT. THE THIRD PERIOD IS FROM LATE
MON THROUGH TUE.

THE SHOWERS THAT WERE MAINLY DUE TO LAKE EFFECT LAST EVENING DID
MIGRATE BACK TO THE IMMEDIATE LAKESHORE AND OVER THE LAKE. SOME
UPTICK IN THE COVERAGE IN INTENSITY AND COVERAGE DID TAKE PLACE DUE
TO THE LAND BREEZE COMPONENT AND RESULTING STRONG CONVERGENCE OVER
THE LAKE.

WE ARE NOW SEEING SOME OF THE SHOWERS AFFECTING INLAND AREAS OVER
THE PAST COUPLE OF HOURS. THE LAKE IS LIKELY AIDING IN THIS PROCESS
SOME. HOWEVER THE BIGGER CULPRIT LOOKS TO BE THE UPPER TROUGH THAT
IS SLOWLY MOVING INTO THE AREA FROM THE WEST. THE MOISTURE IS
ALREADY IN PLACE. THE SHOWERS ARE BEING AIDED BY THE LAKE AND THE
ENHANCED CONVERGENCE...AND THEN SPREADING INLAND WITH THE W/NW FLOW
IN THE CLOUD LAYER. THEY ARE WEAKENING...AND EVAPORATING SOME WITH
THE SOMEWHAT DRIER AIR BELOW 6K FEET. THE BEST CHANCE WILL BE ALONG
THE LAKESHORE WHERE LAKE EFFECT WILL HELP...AND DOWN SOUTH WHERE
BETTER MOISTURE IS IN PLACE DUE TO THE UPPER WAVE.

THIS WAVE WILL SLOWLY TRAVERSE THE AREA THROUGH THE DAY TODAY...AND
WILL EXIT THE AREA JUST BEFORE SUNSET TONIGHT. WE SHOULD SEE THE
RAIN SHOWERS COME TO AN END...AND CLOUDS CLEAR OUT THIS EVENING.
THIS LOOKS LIKE A GOOD SET UP FOR FROST/FREEZE TONIGHT AT FIRST.
TONIGHT DOES NOT LOOK LIKE IT WILL BE AN IDEAL RADIATIONAL COOLING
NIGHT. THE GRADIENT PICKS UP LATE AS RETURN FLOW BEGINS TO SET IN.
IN ADDITION...THERE LOOKS TO BE SOME MID/HIGH CLOUDS FLOATING
OVERHEAD. THE AIR MASS IS QUITE COOL TO START SO IT WILL NOT TAKE
LONG TO COOL OFF TONIGHT. IT IS JUST A MATTER OF HOW MUCH THE
INCREASING GRADIENT AND CLOUD COVER AFFECTS THE TEMPS. WE WILL HOLD
ON TO THE FREEZE WARNING FOR NOW...AND THE DAY SHIFT CAN RE-EVALUATE.

THE NEXT PERIOD OF CONCERN WILL BE LATE MON THROUGH TUE. WE WILL SEE
A COUPLE OF SHORT WAVES THAT WILL HELP TO DIG A BIGGER UPPER TROUGH
DOWN TOWARD THE AREA BY TUE. THIS WILL BRING A FRONT INTO THE AREA
LATE MON NIGHT AND TUE. THE FRONT WILL INITIALLY SINK SOUTH KIND OF
SLOW AND GRADUALLY. ONCE THE STRONGER SHORT WAVE TAKES CONTROL...IT
SHOULD PUSH THE FRONT THROUGH AFTER THE SHORT TERM ON TUE NIGHT.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 353 AM EDT SUN OCT 7 2012

MEDIUM RANGE GUIDANCE HAS BEEN CONSISTENT IN SHOWING THE NEXT COLD
FRONT PASSING THROUGH THE REGION ON TUESDAY NIGHT. QPF SOLUTIONS
CONTINUE TO INDICATE A BAND OF RAIN SHOWERS ACCOMPANYING THE FRONTAL
PASSAGE... AND HAVE GONE WITH LIKELY POPS OVER THE ENTIRE CWFA. A
FEW SHOWERS COULD LINGER IN THE COLD ADVECTION PATTERN BEHIND THE
FRONT ON WEDNESDAY... BUT SFC RIDGING IS PROGGED TO MOVE IN DURING
THE AFTERNOON AND THE SHOWER THREAT SHOULD BE OVER BY THE END OF THE
DAY IF NOT EARLIER.

THE NEXT COLD FRONT ON THURSDAY/THURSDAY NIGHT LOOKS MOISTURE
STARVED AND WILL LIKELY COME THROUGH PREDOMINATELY DRY. MODELS ARE
IN GREAT AGREEMENT IN SHOWING A LARGE SFC HIGH PRESSURE SYSTEM
DRIFTING THROUGH THE REGION ON FRIDAY AND FRIDAY NIGHT... FOLLOWED
BY STRONG WARM ADVECTION ON SATURDAY AS A CYCLONE TAKES SHAPE OVER
THE CENTRAL PLAINS. THIS SYSTEM COULD PROVIDE A SIGNIFICANT RAIN
EVENT NEXT WEEKEND AS THE GULF OPENS UP AND PWATS OVER 1.5 INCHES
ARRIVE FROM THE SOUTH.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1155 PM EDT SAT OCT 6 2012

VFR EXPECTED TO PREVAIL OVERNIGHT WITH LAKE EFFECT RAIN SHOWERS
FROM MKG TO GRR AND AZO/BTL. SOME MVFR IS POSSIBLE SUNDAY AS LAKE
ENHANCED SHOWERS CONTINUE AND CEILINGS LOWER. WINDS WILL BE WEST
TO NORTHWEST AOB 10 KNOTS.

&&

.MARINE...
ISSUED AT 353 AM EDT SUN OCT 7 2012

WE ARE HOISTING A GALE WARNING FOR THE ENTIRE NEARSHORE WITH THIS
FCST PACKAGE. WINDS AND WAVES HAVE DIMINISHED AS EXPECTED EARLY THIS
MORNING WITH THE LAND BREEZE THAT HAS FORMED...AND JUST WITH A
WEAKER GRADIENT IN PLACE. WE WILL SEE A RELATIVE LULL IN THE WINDS
FROM THIS MORNING THROUGH THIS EVENING.

THE WINDS WILL BEGIN TO PICK UP TONIGHT...AND WILL PEAK LATE MON
THROUGH EARLY TUE. THIS IS WHEN WE WILL HAVE THE GALE WARNING UP.

&&

.HYDROLOGY...
ISSUED AT 353 AM EDT SUN OCT 7 2012

NO HYDROLOGY CONCERNS IN THE SHORT TERM. RAINFALL AMOUNTS WITH THE
WAVE MOVING THROUGH AND WITH THE LAKE EFFECT WILL REMAIN
LIGHT...GENERALLY UNDER A TENTH OF AN INCH. THIS WILL ALL HAPPEN
WITH RIVER LEVELS RANGING FROM MUCH BELOW AVERAGE TO AROUND AVERAGE.

THERE DOES LOOK TO BE SOME POTENTIAL OF MORE WIDESPREAD RAINFALL IN
THE LONG TERM. AGAIN...WITH RIVER LEVELS STARTING OUT FAIRLY
LOW...IT WILL TAKE QUITE A BIT OF RAIN TO CREATE ISSUES. WE DO NOT
SEE A GREAT POTENTIAL FOR SEEING HEAVY RAINFALL AMOUNTS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING FROM 2 AM TO 10 AM EDT MONDAY FOR MIZ038>040-
     044>046-051-052-057>059-065>067-072>074.

LM...GALE WARNING IN EFFECT FOR THE ENTIRE NEARSHORE FROM 14Z MON
     THROUGH 18Z TUE.

&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...MEADE
AVIATION...OSTUNO
HYDROLOGY...NJJ
MARINE...NJJ
Hazardous weather outlook, Oct 6, 10:40 PM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 PM EDT SAT OCT 6 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-070815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1040 PM EDT SAT OCT 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

FREEZING TEMPERATURES ARE LIKELY TONIGHT ACROSS INLAND AREAS NORTH
OF I-96.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FROST AND FREEZING TEMPERATURES ARE POSSIBLE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-070815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1040 PM EDT SAT OCT 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED WATERSPOUTS WILL BE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:44 AM EDTSpecial Marine WarningGRR46 min

Nearby

Gale Warnings in Michigan, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.